I had MOHS done to basal cell that was just off of the left side nose. I have lot of stitches from upper side of nose down the natural seam to above the lip. The first day just a little swelling but this second morning after lett side of face is prertty swollen and even my upper lip which feel sort of numb is puffed up too. Is Saturday so Dr. offcie is closed but he is a MOHS fellowship and reconstruction surgeon. Is this swelling and numb lip normal and what can I do to help it. Ice?
Face Swollen After MOHS?
Doctor Answers (5)
Post Mohs Surgery Swelling
Thank you for your question. Numbness can sometimes last for months after a surgery while new cutaneous nerves are growing after excision of a tumor, and may even last up to a year. However, since this is impossible to be sure of in terms of normal healing unless an examination is performed, I would follow up in the ER if this is a weekend, and if no surgeon on call is available. Most MD's have back up plans for the weekend, for emergencies, just in case. I hope this helps.
Swelling after MOHS
Swelling is normal after any kind of surgery. This is the normal process of healing. Head elevation or just staying in a sitting position will help. You can also apply some ice to the area.
Swelling after mohs surgery
Swelling after reconstruction for mohs surgery is very common around the lips and nose. Keeping you head elevated on a couple of pillows and icing the area can be helpful. IT should improve over the next few days. If it does not, please contact your surgeon.
You might also like...
Swelling and bruising after Mohs is normal
For most patients, swelling and bruising after Mohs surgery peaks 2-3 days after the Mohs procedure, and is totally normal. After that, the swelling should improve. If it worsens beyond that window, notify your surgeon.
Face swollen after Mohs
It is absolutely normal to swell after a procedure like Mohs. Remember there were a lot of cuts and levels and frankly, bleeding. All of this will lead to swelling and bruising. Ice is fine and you should also avoid Advil and NSAIDs - take Tylenol instead for a few days if you need it.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.